MAUDE Adverse Event Report: STRYKER SPINE-US AERO AL INSERTER GUIDE INNER SHAFT; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT.

STRYKER SPINE-US AERO AL INSERTER GUIDE INNER SHAFT; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT.
Catalog Number 48921100
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 08/28/2018
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the scrub tech loaded a 15 cage onto a 19 inserter and as a result, the pressure from tamping an anchor in broke 2 inserter guide pin.No adverse consequences to the patient is reported.
 
Additional Manufacturer Narrative
Method: labelling review, risk assessment.Result: the customer reported event was confirmed via correspondence.All broken fragments were disposed properly.Plate and screw was successfully implanted.Manufacturing records were reviewed for the corresponding lot and no relevant issues were identified.Conclusion: based on the information available, the inserter used has the wrong size related to the implanted cage.This is a deviation from what surgical technique suggests.Therefore, the root cause is the deviation from surgical technique ¿ the usage of a wrong size inserter during the cage implantation.
 
Event or Problem Description
It was reported that the scrub tech loaded a 15 cage onto a 19 inserter and as a result the pressure from tamping an anchor in broke 2 inserter guide pin.No adverse consequences to the patient is reported.

Brand Name
AERO AL INSERTER GUIDE INNER SHAFT
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT.
Manufacturer (Section D)
STRYKER SPINE-US
2 pearl court
allendale NJ 07401
MDR Report Key7898484
Report Number0009617544-2018-00226
Device Sequence Number13866480
Product Code LXH
UDI-Device Identifier07613327273496
UDI-Public07613327273496
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/21/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Catalogue Number48921100
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 08/28/2018
Supplement Date Received by Manufacturer10/25/2018
Initial Report FDA Received Date09/21/2018
Supplement Report FDA Received Date11/21/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1